Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 218, NWS Shreveport, LA

December 13, 2001LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 13, 2001, 3:30 PM CST for LaSalle Parish, Louisiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 13, 2001, 3:30 PM CST (21:30 UTC)
Expired
Dec 13, 2001, 4:30 PM CST
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County LaSalle Parish, LA

What was reported inside it

TimeReportWhereRemark
Dec 13, 3:46 PM CSTThunderstorm Wind 58 EJena, LAPowerlines down along Hwy 8.
Dec 13, 3:50 PM CSTHail 0.75Jena, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 12:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:25 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Dec 13, 2:25 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CST THU DEC 13 2001

ETA MODEL LOOKS THE BEST SHORT RANGE MODEL FOR THE NEXT TWO DAYS. A
SURFACE LOW PRESSURE CENTER IS FORECAST TO MOVE FROM SOUTHEAST
TEXAS...NORTHEAST OVER THE NORTHEAST PART OF LOUISIANA TONIGHT. THIS
WILL KEEP A CHANCE OF HEAVY RAINFALL...AND POSSIBLE A FEW SEVERE
STORMS...OVER THE SOUTHEAST PART OF OUR FORECAST AREA DURING THE
EVENING. WILL LIKELY CONTINUE THE FLOOD WATCH THIS EVENING EAST OF A
LINE FROM MONROE TO NATCHITOCHES LOUISIANA. SCATTERED SHOWERS WILL
CONTINUE TONIGHT WEST OF THAT LINE...BUT THE HEAVY RAIN SHOULD BE
CONFINED TO THE SOUTHEAST ZONES. A DRY PERIOD IS EXPECTED
FRIDAY...FOLLOWED BY ANOTHER CHANCE OF RAIN SATURDAY AS ANOTHER
QUICK SHORT WAVE MOVES OVER THE AREA. AFTER SATURDAY...A RAIN FREE
PERIOD SHOULD OCCUR THROUGH THE MIDDLE OF NEXT WEEK.

SHV 46/55/40/64 6003
MLU 49/55/41/66 7102
TXK 43/53/40/63 6103
TYR 44/55/41/63 4003
LFK 47/57/39/64 3003

.SHV...FLOOD WATCH IN EFFECT THROUGH 9 PM EAST OF A LINE FROM MONROE
TO NATCHITOCHES LOUISIANA.

In the hours before

Special weather statement, Dec 13, 10:30 AM CST, 5 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131730-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST THU DEC 13 2001

RADAR SHOWS SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA IN
COVERAGE...AND THIS TREND WILL CONTINUE...AS UPPER LEVEL
DISTURBANCES MOVING ALONG A STALLING COLD FRONT...FROM NEAR MONROE
LOUISIANA TO BEAUMONT TEXAS....COMBINE WITH DAYTIME HEATING.

FLOODING DUE TO HEAVY RAIN WILL STILL BE THE MAIN THREAT
TODAY...HOWEVER ISOLATED SEVERE STORMS MAY PRODUCE HAIL OR DAMAGING
WINDS.

SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS... AND EMERGENCY
MANAGEMENT OFFICIALS...SHOULD KEEP INFORMED OF WEATHER DEVELOPMENTS
THIS AFTERNOON AND INTO TONIGHT.
Local storm report, Dec 13, 12:56 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1256 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 PM    15 SE NATCHITOCHES        LA   FLASH FLOODS
12/13/01   NATCHITOCHES                   FLOODING REPORTED ON HWY
                                          119 IN SE PART OF PARISH.
                                          REPORTED BY SHERIFF OFFICE.

03
Local storm report, Dec 13, 2:19 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
219 PM CST THU DEC 13 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0150 PM    5 N WINNFIELD             LA   FLOODING
12/13/01   WINN                           WATER OVER HIGHWAY 505.
                                          FROM LAW ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 11:45 AM CSTFlash Flood WarningSHVNatchitoches, Sabine4 hr
Dec 13, 12:00 PM CSTSevere Thunderstorm WarningSHVOuachita30 min
Dec 13, 12:51 PM CSTFlash Flood WarningSHVGrant, Winn4 hr
Dec 13, 2:28 PM CSTTornado WarningSHVNatchitoches32 min
Dec 13, 3:07 PM CSTTornado WarningSHVGrant53 min
Dec 13, 3:44 PM CSTFlash Flood WarningSHVNatchitoches3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.